Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 28, NWS Fort Worth, TX

May 2, 2009Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at May 2, 2009, 9:20 PM CDT for Dallas County, Texas. It took effect at May 3, 2009, 6:35 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 2, 2009, 9:20 PM CDT (02:20 UTC)
In effect from
May 3, 2009, 6:35 AM CDT
Expired
May 4, 2009, 12:44 PM CDT
In force
30 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2).

Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 2, 7:22 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 2, 7:22 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT SAT MAY 2 2009

.AVIATION...
STRONG THUNDERSTORMS EAST AND NORTH OF THE METROPLEX AIRPORTS
WILL CONTINUE TO MOVE EAST NORTHEAST. SCATTERED SHOWERS AND
THUNDERSTORMS BETWEEN DECATUR /KLUD/ AND COMANCHE /KMNZ/ WILL
SPREAD EAST NORTHEAST...AFFECTING THE METROPLEX TAF SITES THROUGH
04Z. A COLD FRONT THAT EXTENDED FROM JUST WEST OF PARIS
/KPRX/...TO SOUTHEAST OF WAXAHACHIE /KJWY/ TO SOUTHEAST OF LLANO
/KAQO/ WILL CONTINUE TO MOVE SLOWLY SOUTHEAST. THIS FRONT SHOULD
MOVE THROUGH WACO AIRPORT AROUND 06Z. NORTH TO NORTHWEST WINDS
AROUND 10 KNOTS WILL OCCUR BEHIND THE FRONT. EXPECT IFR TO LOW
END MVFR CONDITIONS OVERNIGHT THROUGH EARLY AFTERNOON SUNDAY. THE
RAIN SHOULD END EARLY SUNDAY AFTERNOON...WITH CEILINGS IMPROVING
TO VFR AFTER 21Z.

58

&&

.UPDATE...
NEW ZONE PACKAGE ISSUED ADDING TOR 228 AND REMOVING TOR 225 & 226.
FLASH FLOOD WATCH REMAINS IN AFFECT UNTIL LATE SUNDAY MORNING.

HAVE TRIMMED POPS NORTHWEST...WEST AND SOUTHERN AREAS FOR THE
FIRST PART OF THE EVENING AND WEST THROUGH NORTHWEST MID EVENING
THROUGH THROUGH MIDNIGHT.

STILL EXPECTING SOME ADDITIONAL DEVELOP THIS EVENING TO TRACK
NORTHEAST ACROSS AREAS HIT EARLIER THIS AFTERNOON. BEFORE
MIDNIGHT...THERE STILL REMAINS A CONCERN FOR DEVELOPMENT TO THE
SOUTH OF THE METROPLEX THAT WILL CONTINUE THROUGH MIDNIGHT AND
INTO THE LATE NIGHT HOURS AS THE FRONT PUSH SOUTH-SOUTHEAST OVERNIGHT.

ATMOSPHERE STILL VERY UNSTABLE DOWN SOUTH SO SEVERE POTENTIAL...
INCLUDING TORNADOES AND ISOLATED FLASH FLOODING...WILL CONTINUE BEYOND
MIDNIGHT.

75

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT SAT MAY 2 2009/
CONVECTION ORGANIZING INTO MCS ACROSS EASTERN PART OF DFW METROPLEX
AT THIS TIME WILL CONTINUE MOVING EAST AND NORTHEAST LATE THIS
AFTERNOON AND EVENING. WILL KEEP FLASH FLOOD WATCH AREA
UNCHANGED...BUT WILL END THE WATCH BY NOON ON SUNDAY WITH SLIGHTLY
FASTER PROGRESSION OF SHORTWAVE HELPING TO END HEAVY RAIN THREAT
SUNDAY MORNING.

NEARLY ALL OF THE SIGNIFICANT CONVECTION THIS AFTERNOON HAS BEEN
OCCURRING JUST BEHIND THE FRONTAL BOUNDARY. HOWEVER...AXIS OF
STRONG INSTABILITY AND MODERATELY STRONG MASS CONVERGENCE STILL
ARGUES FOR DEVELOPMENT NEAR THE FRONT AS FAR SOUTH AS HILLSBORO
AND WACO BY THIS EVENING. ANY STORMS THAT DEVELOP NEAR THE FRONT
IN THESE AREAS WOULD LIKELY BECOME SEVERE...WITH TORNADO BOX 226
CONTINUING ACROSS MOST OF THAT AREA THROUGH 7 PM CDT.

CONTINUED RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LIKELY
BEHIND THE FRONT THROUGH THE OVERNIGHT HOURS AS SHORTWAVE ENERGY
MOVES INTO WEST TEXAS. COVERAGE OF THE LATE NIGHT ACTIVITY LIKELY
TO BE GREATEST ACROSS AREAS NORTH OF INTERSTATE 20.

DRY WEATHER EXPECTED SUNDAY NIGHT INTO TUESDAY MORNING AS DRIER
AIR SPREADS INTO THE AREA BEHIND THE FRONT AND UPPER SYSTEM. THE
COOLEST NIGHT IS FORECAST FOR SUNDAY NIGHT WITH 50S EXPECTED IN
MOST AREAS BY MONDAY MORNING.

NEXT CHANCE OF RAIN WILL BE TUES AFTN INTO WEDNESDAY AND AGAIN
LATE FRIDAY INTO SATURDAY.   09

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  71  55  76  61 /  90  70   5   0   0
WACO, TX              63  77  57  77  62 /  90  60  10   0   0
PARIS, TX             59  68  53  73  56 / 100  80  10   0   0
DENTON, TX            58  69  53  75  60 /  80  70   5   0   0
MCKINNEY, TX          59  70  55  75  59 / 100  70  10   0   0
DALLAS, TX            60  71  56  76  61 / 100  70  10   0   0
TERRELL, TX           61  71  57  75  59 / 100  80  10   0   0
CORSICANA, TX         63  75  58  77  59 /  90  70  10   0   0
TEMPLE, TX            65  79  60  79  63 /  60  50  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107-
115>123.

&&

58/75
Hazardous weather outlook, May 2, 4:00 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT MAY 2 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
400 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS
THROUGH THE EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAIN WILL BE THE PRIMARY HAZARDS. IN ADDITION...THERE IS THE
POTENTIAL FOR A STORM TO BECOME TORNADIC...PARTICULARLY NEAR OR
SOUTH OF A SLOW-MOVING COLD FRONT.

THUNDERSTORMS WILL CONTINUE OVERNIGHT. THE GREATEST LIKELIHOOD OF
HEAVY RAIN WILL BE NORTHEAST OF THE DALLAS/FORT WORTH METROPLEX.
A FLASH FLOOD WATCH REMAINS IN EFFECT GENERALLY ALONG AND NORTH OF
THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL
CONTINUE ON SUNDAY...WITH THE FLASH FLOOD WATCH REMAINING IN
EFFECT THROUGH NOON. THE THUNDERSTORMS WILL RAPIDLY COME TO AN END
SUNDAY AFTERNOON.

THUNDERSTORMS WILL RETURN TO THE FORECAST TUESDAY AFTERNOON...AND
CHANCES WILL CONTINUE THROUGH WEDNESDAY NIGHT AS A COLD FRONT
MOVES THROUGH NORTH TEXAS. THUNDERSTORM CHANCES WILL RETURN AGAIN
IN TIME FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING
HOURS.

25

In the hours before

Local storm report, May 2, 7:34 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     FLASH FLOOD      LAKE DALLAS             33.13N  97.02W
05/02/2009                   DENTON             TX   TRAINED SPOTTER

            FLOODING OF ACCESS ROAD AT I-35E IN CORINTH/LAKE DALLAS
            AREA.
Local storm report, May 2, 7:54 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND GST     3 N EDGEWOOD            32.74N  95.88W
05/02/2009  E60 MPH          VAN ZANDT          TX   AMATEUR RADIO

            REPORTED BY SPOTTER ON STATE ROAD 19
Local storm report, May 2, 8:09 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND DMG     6 ESE TERRELL           32.70N  96.20W
05/02/2009                   KAUFMAN            TX   AMATEUR RADIO

            TWELVE INCH TREES DOWN ON FM 2728. 3 MILES SOUTH OF ELMO
Local storm report, May 2, 8:20 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
820 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             MELISSA                 33.28N  96.58W
05/02/2009  E1.25 INCH       COLLIN             TX   LAW ENFORCEMENT

            IN MELISSA
Local storm report, May 2, 8:24 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
824 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     1 SE MESQUITE           32.76N  96.59W
05/02/2009  E60 MPH          DALLAS             TX   TRAINED SPOTTER

            SDEVERAL LARGE TRESS SPLIT AND DOWN.
Local storm report, May 2, 9:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      CELINA                  33.32N  96.78W
05/02/2009                   COLLIN             TX   LAW ENFORCEMENT

            RESIDENTIAL STREETS FLOODED. HOMES THREATENED BY
            FLOODWATERS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:09 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Rains, Van Zandt66 min
May 2, 7:13 PM CDTSevere Thunderstorm WarningFWDDenton62 min
May 2, 7:24 PM CDTFlash Flood WarningFWDDenton3 hr
May 2, 7:42 PM CDTFlash Flood WarningFWDHopkins, Rains, Van Zandt3 hr
May 2, 8:27 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise63 min
May 2, 8:48 PM CDTFlash Flood WarningFWDTarrant107 min
May 2, 8:49 PM CDTRiver Flood WarningFWDHunt37 hr
May 2, 8:49 PM CDTRiver Flood WarningFWDHunt, Rockwall43 hr
May 2, 8:59 PM CDTSevere Thunderstorm WarningFWDEllis, Hill46 min
May 2, 9:20 PM CDTRiver Flood WarningFWDCollin37 hr
May 2, 9:24 PM CDTFlash Flood WarningFWDGrayson83 min
May 2, 9:29 PM CDTSevere Thunderstorm WarningFWDHunt, Kaufman, Rains, Van Zandt46 min
May 2, 9:36 PM CDTSpecial Weather StatementFWDCollin, Denton, Rockwall24 min
May 2, 9:39 PM CDTFlash Flood WarningFWDDallas2 hr
May 2, 9:41 PM CDTAreal Flood AdvisoryFWDEllis94 min
May 2, 9:46 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis48 min
May 2, 9:58 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Fannin, Grayson, Rockwall32 min
May 2, 10:09 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall66 min
May 2, 10:14 PM CDTSevere Thunderstorm WarningFWDFannin, Hunt61 min
May 2, 10:26 PM CDTAreal Flood WarningFWDDenton4 hr
May 2, 10:37 PM CDTFlash Flood WarningFWDHopkins, Rains, Van Zandt3 hr
May 2, 10:44 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar, Rains76 min
May 2, 10:50 PM CDTAreal Flood AdvisoryFWDDelta, Fannin, Lamar3 hr
May 2, 10:56 PM CDTFlash Flood WarningFWDCollin, Hunt, Kaufman, Rockwall2 hr
May 2, 10:57 PM CDTRiver Flood WarningFWDDenton11 hr
May 2, 11:07 PM CDTSpecial Weather StatementFWDVan Zandt38 min
May 2, 11:27 PM CDTRiver Flood WarningFWDDallas9 hr
May 2, 11:38 PM CDTAreal Flood WarningFWDDallas3 hr
May 2, 11:43 PM CDTRiver Flood WarningFWDDallas9 hr
May 2, 11:50 PM CDTSpecial Weather StatementFWDVan Zandt25 min
May 3, 12:53 AM CDTSpecial Weather StatementFWDHopkins22 min
May 3, 1:05 AM CDTSpecial Weather StatementFWDHunt25 min
May 3, 1:32 AM CDTAreal Flood WarningFWDHopkins, Rains, Van Zandt3 hr
May 3, 1:50 AM CDTRiver Flood WarningFWDDelta, Hopkins21 hr
May 3, 2:13 AM CDTSpecial Weather StatementFWDComanche32 min
May 3, 2:29 AM CDTAreal Flood WarningFWDDallas4 hr
May 3, 2:36 AM CDTRiver Flood WarningFWDCollin19 hr
May 3, 2:38 AM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant49 min
May 3, 2:40 AM CDTSpecial Weather StatementFWDKaufman35 min
May 3, 2:44 AM CDTSpecial Weather StatementFWDBosque31 min
May 3, 3:00 AM CDTSevere Thunderstorm WarningFWDMills37 min
May 3, 3:05 AM CDTSpecial Weather StatementFWDCollin25 min
May 3, 3:07 AM CDTSpecial Weather StatementFWDBosque23 min
May 3, 3:30 AM CDTSpecial Weather StatementFWDDallas30 min
May 3, 3:42 AM CDTSevere Thunderstorm WarningFWDLampasas32 min
May 3, 3:53 AM CDTSevere Thunderstorm WarningFWDEllis, Hill, Navarro67 min
May 3, 3:56 AM CDTFlash Flood WarningFWDCollin, Dallas, Rockwall2 hr
May 3, 4:16 AM CDTSpecial Weather StatementFWDBell, McLennan29 min
May 3, 4:20 AM CDTFlash Flood WarningFWDHunt, Kaufman3 hr
May 3, 4:41 AM CDTSpecial Weather StatementFWDKaufman, Rains, Van Zandt34 min
May 3, 4:47 AM CDTSpecial Weather StatementFWDFalls, Freestone, Limestone, Milam, Robertson28 min
May 3, 5:03 AM CDTFlash Flood WarningFWDRains, Van Zandt3 hr
May 3, 5:09 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt51 min
May 3, 5:13 AM CDTSevere Thunderstorm WarningFWDAnderson, Falls, Freestone, Leon, Limestone, Milam and 2 more92 min
May 3, 6:00 AM CDTSevere Thunderstorm WarningFWDHenderson41 min
May 3, 7:19 AM CDTAreal Flood WarningFWDHunt4 hr
May 3, 7:59 AM CDTAreal Flood WarningFWDRains, Van Zandt4 hr
May 3, 9:52 AM CDTRiver Flood WarningFWDHenderson, Navarro5 days

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.